Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 193, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 12, 2003, 3:00 PM EDT for Putnam County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2003, 3:00 PM EDT (19:00 UTC)
- Expired
- Jul 12, 2003, 3:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Putnam County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:50 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 12, 2:50 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT SAT JUL 12 2003 CURRENTLY...AMPLIFIED UPPER PATTERN OVER THE CONUS FOR THIS TIME OF YEAR...WITH TROF OVER THE E 1/2 AND RIDGE OVER THE W. HOWEVER... UPPER FLOW OVER THE IMMEDIATE SE IS ALMOST ZONAL. AS A RESULT...SFC FRONT RAPIDLY LOOSING ITS PUNCH AS EXPECTED. PRESENT BOUNDARY EXTENDS FROM NR MID-ATLC TO NR KMCN. RETURN FLOW ALREADY BEGINNING OVER AL AND MS...AND VIRTUALLY NO WIND SHIFT ACROSS FRONTAL SFC. PUBLIC...EXPECT A BIT OF DRIER AIR TO BRIDGE WHAT IS LEFT OF THE FRONTAL SFC...BRINGING A 2-3 DEG REDUCTION IN TEMPS IN MANY AREAS. POSITION OF UPPER TROF WILL DRAG TROPICAL PLUME OF MOISTURE FROM CLAUDETTE ACROSS THE AREA OVER THE NEXT FEW DAYS...ESP FL ZONES. THE RESULT WILL BE AN INCREASE IN PRECIP H2O...BUT ALSO THICKER MID AND HI CLOUDINESS. WHILE THE INCREASE IN OVERALL MOISTURE COULD INCREASE OVERALL PRECIP COVERAGE...THINK THE REDUCTION IN SFC HEATING FROM CLOUDS AND SLIGHTLY DRIER AIR WILL SOMEWHAT COUNTERACT THIS. SO... EXPECT MORE UNIFORM POP COVERAGE IN THE CLIMO RANGE OR JUST A TAD ABOVE. EXTENDED...SCALED BACK PRECIP MENTION IN LATER PERIODS. WILL WAIT FOR RUN-TO-RUN CONSISTENCY ON GFS TROPICAL WAVE TOWARD LATE WEEK BEFORE BITING ON HIGHER POPS. EVEN IF WAVE IS AS STRONG AS DEPICTED...BELIEVE BRUNT OF PRECIP WILL AFFECT CENTRAL AND S FL. MARINE...NO HEADLINES. BERMUDA HIGH BUILDS IN WITH THE RIDGE AXIS GRADUALLY SHIFTING NORTH FROM CENTRAL FLORIDA TO ACROSS GEORGIA THROUGH THE PERIOD. WINDS SOUTH OR SOUTHWEST 10 TO 15 KNOTS BECOMING SOUTHEAST TUESDAY AND WEDNESDAY. FIRE WX...NO HEADLINES. PRELIMINARY POINT TEMPS/POPS... AMG 91 72 90 71 / 50 20 50 30 SSI 89 74 87 73 / 40 30 50 40 JAX 90 73 88 72 / 40 40 50 40 SGJ 89 75 87 73 / 40 40 50 40 GNV 91 71 89 71 / 50 40 50 40 OCF 91 71 89 71 / 50 30 50 40 .JAX... FL...NONE. GA...NONE. CARROLL/PETERSON
Hazardous weather outlook, Jul 12, 1:30 PM EDT, 1 hour 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-130000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT SAT JUL 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE FORECAST AREA THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS ALONG THE SEA BREEZE FRONTS AS THEY MOVE INLAND. THE SEA BREEZE MERGER IS EXPECTED TO OCCUR ALONG THE INTERSTATE 75 CORRIDOR...THEN STORMS WILL DRIFT TO THE NORTHEAST DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WITH THE STRONGEST STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 40 MPH...SMALL HAIL AND HEAVY RAINFALL THAT THAT MAY PRODUCE LOCALIZED FLOODING OF LOW LYING AREAS. ISOLATED PULSE SEVERE STORMS MAY OCCUR...PARTICULARLY NEAR AND EAST OF INTERSTATE 75 IN FLORIDA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. SEVERAL AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD STAGE WITH ADDITIONAL RAINFALL OVER THE NEXT FEW DAYS. PLEASE REFER TO RIVER STATEMENTS FOR THE LATEST INFORMATION. THE ALTAMAHA RIVER HAS REACHED FLOOD STAGE AT BAXLEY AND WILL CONTINUE AT THOSE LEVELS WITH MINIMAL IMPACT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON AND EVENING IF WARNING ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
In the hours before
Special weather statement, Jul 12, 1:17 PM EDT, 1 hour 43 minutes before
FLZ040-121815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 117 PM EDT SAT JUL 12 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 215 PM... AT 117 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES SOUTH OF SALT SPRINGS...MOVING WEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LAKE KERR...JUNIPER SPRINGS...LYNNE AND MOSS BLUFF THROUGH 215 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PLEASE TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND PLEASE DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
Special weather statement, Jul 12, 1:23 PM EDT, 1 hour 37 minutes before
FLZ033-038-121830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 123 PM EDT SAT JUL 12 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY AND SOUTHERN SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 230 PM... AT 123 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 2 MILES NORTHWEST OF PALM COAST...MOVING NORTHWEST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PALM COAST...MARINELAND...ESPANOLA...CRESCENT BEACH...BUNNELL...ST. AUGUSTINE BEACH...DUPONT CENTER AND BUTLER BEACH THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
Special weather statement, Jul 12, 1:40 PM EDT, 1 hour 20 minutes before
FLZ035-121845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 140 PM EDT SAT JUL 12 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GILCHRIST COUNTY FOR STRONG THUNDERSTORM WINDS UNTIL 245 PM... AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR BELL...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS BETWEEN BELL AND THREE RIVERS ESTATES THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
Special weather statement, Jul 12, 1:53 PM EDT, 1 hour 7 minutes before
FLZ037-121900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 153 PM EDT SAT JUL 12 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PUTNAM COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL UNTIL 300 PM... AT 153 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTH OF HOLLISTER...OR ABOUT 8 MILES NORTH OF SALT SPRINGS...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOLLISTER...MANNVILLE... INTERLACHEN...CARRAWAY AND FLORAHOME THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA AND DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
Special weather statement, Jul 12, 2:29 PM EDT, 31 minutes before
FLZ033-038-121930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 229 PM EDT SAT JUL 12 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER AND SAINT JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 330 PM... AT 229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 15 MILES SOUTH OF SPUDS...OR ABOUT 6 MILES NORTHEAST OF ANDALUSIA...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DUPONT CENTER...SPUDS...ST. AUGUSTINE SHORES...ELKTON AND ST. AUGUSTINE SOUTH THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. VERY HEAVY RAINFALL IS ALSO LIKELY...PLEASE DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:03 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 57 min |
| Jul 12, 2:06 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 39 min |
| Jul 12, 3:03 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 42 min |
| Jul 12, 5:22 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.